I too have been given tramadol, ultram (hydrochloride), whatever you want to call it, for migraines – 50mg little green capsule pills. I would get Ocular migraines caused by stress. They would get to the point I would loose my vision and have to lay down for about a half hour at a time.
Then a minor headache would follow sometimes for almost two days non stop. I have now been on this drug for about three months. I can go days taking none (but not usually) or days taking one, and other days taking 2 and sometimes but rarely maybe 3! I get the same “happy” easy going, non worrying, way less stressing out, relaxed feeling from one pill as the first day I ever took one! So I guess everyone is different. Just wanted to say this pill has done wonders for my life and I am thankful for it. (I have not had a headache or Ocular migraine since).
Also, FYI – It allows me to focus better on work and just smile and nod easier through out life and the things that get thrown my way! I do not take it about 6-7 hours before I know I will be sleeping because, for me, I can not sleep on it. I just lay there happily and feel good, but cant sleep. Oh and another thing, I had a problem with alcohol and partying and getting into trouble. Now I don’t drink except maybe once a week and have no craving to even then. I am also perfectly content staying in on Fri and Sat nights when my friends call and want to go out.
I would rather have them over here to just sit and talk or play video games etc…Its not like I am being anti-social. Oh and this drug also seems to help me do the house hold chores. I can clean like a mad man and be happy and have fun doing it. Seems like its a wonder drug huh? Well to me, it is! Thanks for listening – hope this helps someone and if anyone has any advise or precautions for me I am all ears.
If you haven’t has seizures yet, it’s unlikely you will, they are addictive, but they’re so weak you should have hardly any discomfort if you stopped taking them, unless you take a lot. Don’t be scared by the addictive word, it sounds like you have a medical need for it, at most you would be called dependent, there is a big dif between the two. Try not to take too much, because you know where that leads you, try not to like them too much, because that’s how it starts. If you can go without, that’s really great, and it tells you something.
Do not drink alchol at all.This drug is as seductive and poison like Methodone,hydrocodone and the rest.Drinking will only add to your list of problems.This will also increse the chance you will have a seizure.Please try and find some other way to help with your pain.I took this med for a while but, it made me feel like I was wearing cement boots.I hope you will try to get off it,I will be happy to help you with support and caring
Ultram/tramadol also has an anti-depressive quality to it, which is why a person is not supposed to take any SSRI drugs concurrently, due to risk of serotonin syndrome. Tramadol has given me my life back. I have taken it for 3 years. Yes, tolerance can and usually does happen, that is not the same thing as addiction.
My dosages have increased, from starting with 1 50mg tablet twice daily, and is now 2 50mg tablets three times per day. We take medication “holidays”, where I will briefly decrease my dosages and only use Naproxen for a bit. But the pain then becomes unbearable, and my dosage will again be increased over time. I do follow label instructions, as well as taking all advice given by my primary care physician.
This works for me. Not everyone will take this long term, but some will, and if you are careful, and do use the medication properly, it can work absolute wonders for you. It can be a lifesaver. And for me, it is a far better alternative to risking addiction to oxycodone, as that has a much higher risk of that. I’ve been on virtually every pain drug available, and while there are other stronger medications out there, none are suited to my needs.
I cannot even express how my life has changed with my pain under control. Tramadol does not take it all away, and some days are better than others, but what it HAS done is make it manageable, bearable, and it gives me the opportunity to live, to play with my children, to take long walks, to be human again rather than a slave to pain. So that is my experience. Hope others are out there like me. Just be careful, with ANY pain drug.